Hail, Jack
- When
- April 29, 9:50 PM CST
- Where
- Jack County, 3 mi SE of Antelope
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.400, -98.333
Occurred at Squaw Mountain.
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 29, 9:25 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1025 PM CDT TUE APR 29 2003 PUBLIC DISCUSSION... HAVE UPDATED FOR WATCHES...AND INCREASED POPS SLIGHTLY IN THE WEST FOR TONIGHT. OUR THOUGHTS ARE THAT THE CHANCES FOR ANY SEVERE WEATHER MAKING IT INTO THE METROPLEX ARE SMALL. THERE ARE CURRENTLY TWO AREAS OF CONCERN...THE FIRST IN THE MONTAGUE TO YOUNG COUNTY AREAS...WITH THE SECOND IN THE EASTLAND TO COMANCHE AREAS. THE SECOND AREA SHOULD CONTINUE TO DRIFT EAST AND SOUTHEAST...MOVING INTO THE LAMPASAS...HAMILTON AREAS BY MIDNIGHT. THE NORTHERN AREA SHOULD CONTINUE ITS EASTWARD TRACK...WITH CONVECTION DEVELOPING ALONG THE SOUTHERN END...REACHING THE METROPLEX AFTER MIDNIGHT. ALL OF THE CURRENT ACTIVITY SHOULD CONTINUE TO WEAKEN OVER THE NEXT COUPLE OF HOURS...WITH THE THREAT OF SEVERE WEATHER DIMINISHED BY MIDNIGHT. 42 ...AVIATION DISCUSSION... MAINLY VFR DFW/DAL/FTW...MVFR CIGS/VSBYS LATE ACT. MOISTURE CONTINUES TO SLOWLY INCREASE ALONG THE I-35 CORRIDOR TODAY...WITH HIGH 60S DEWPOINTS CREEPING INTO THE KACT AREA. SOUTHERLY SFC-850 MB FLOW MAY BE A BIT STRONGER LATER TONIGHT WITH STRENGTHENING LEE TROUGHING...AND WITH MORE MOISTURE THAN LAST NIGHT...WILL INTRODUCE MVFR CIGS BY 09Z FOR ACT. FOR DFW/DAL/FTW...WILL KEEP THE MVFR CIGS SHORT-LIVED AGAIN FOR WEDNESDAY MRNG PER MESOETA/RUC RH FIELDS. AS FAR AS CONVECTION WEDNESDAY...WILL LEAVE OUT THIS FAR OUT WITH THE STANDARD UNCERTAINTY...ALTHOUGH WE MAY BE DEALING WITH IT AFT 21Z WEDNESDAY. 30/SS ...PUBLIC DISCUSSION 241 PM CDT TUE APR 29 2003... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY ALL AREAS... SPLIT FLOW REGIME WITH ACTIVE SOUTHERN BRANCH OVER THE SOUTHERN PLAINS INTO THE WEEKEND. THE FOCUS OF CONVECTION WILL BE DRYLINE LATE THIS AFTERNOON...AND AGAIN ON WEDNESDAY. TODAYS STORMS SHOULD BE ISOLATED AND MAINLY WEST OF THE CWA. THE WEDNESDAY EVENT WILL HAVE ADDITION SUPPORT OF SHORT WAVE ENERGY EJECTING FROM WEST COAST TROUGH AND A VERY UNSTABLE ATMOSPHERE ACROSS NORTH TEXAS. CAP WILL PROBABLY HOLD UNTIL MID/LATE WEDNESDAY AFTERNOON...THEN RELEASING THE HOUNDS INTO NORTH TEXAS BY EVENING. SOME SEVERE STORMS DUE TO VERY HIGH CAPES...DEEPENING LOW LEVEL MOISTURE...AND MODERATE SHEAR. LARGE HAIL WILL BE THE PRIMARY THREAT WEDNESDAY. THURSDAY...SURFACE LOW TO MOVE INTO THE MIDWEST WITH A WEAK FRONT MOVING INTO NORTH TEXAS. FRONT IS EXPECTED TO STALL OVER THE EXTREME SOUTHERN AREAS FRIDAY NIGHT THROUGH SATURDAY...THEN LIFT NORTH SATURDAY NIGHT. THE FRONT WILL BE THE FOCUS FOR SCATTERED CONVECTION OVER THE WEEKEND. COOLEST AIR WILL BE ALONG THE RED RIVER VALLEY WHERE HIGHS WILL BE IN THE UPPER 70S PER MODEL THICKNESS FIELDS. DRY AND FAIR MONDAY AND TUESDAY AS MAIN UPPER LEVEL AS NEXT UPPER LEVEL LOW MOVES INTO THE MIDWEST AND GREAT LAKES...AS SURFACE HIGH BUILDS SOUTHWARD OVER THE CWA. MOS POPS COVER THE FULL SPECTRUM AGAIN TODAY WITH MAV(AVN) THE DRIEST AND MEX(GFS) THE WETTEST. COVERAGE AND INTENSITY OF THE PAST SEVERAL SYSTEMS INDICATE A LOW POP/DRY BIAS FOR THE REGION...THUS WILL KEEP POPS ON THE LOW SIDE. FCSTID = 75 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1006 PM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF SEVERE WEATHER TONIGHT...MAINLY WEST OF A LINE FROM GAINESVILLE...TO WEATHERFORD...TO LAMPASAS. THE MAIN THREAT WILL BE FROM HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...ALTHOUGH AN ISOLATED INTENSE SUPERCELL COULD DEVELOP A TORNADO. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER NORTH TEXAS THURSDAY THROUGH SUNDAY. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MAINLY WEST OF A LINE FROM GAINESVILLE...TO WEATHERFORD...TO LAMPASAS.
The Altus AFB radar (KFDR), 122 km away, was scanning. The volume nearest the first event began at 03:49 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Occurred at Squaw Mountain.
Occurred at Runaway Bay on the south end of the lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353591, 5353590, 5353588, 5353589.